# SDR 2016FA0000257

- Difficulty date: August 24, 2014
- Submitted: May 24, 2016
- Operation: General aviation
- Propeller: Hartzl HCD2MV207
- System (JASC): 6110 · Propeller Assembly
- Part: Bolt
- Condition: Failed
- Location: Prop Clamp
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

ON INSPECTION, AFTER AN ACCIDENT, IT WAS DISCOVERED THAT THE PROPELLER WAS ASSEMBLED WITH USED NUTS AND CONTAINED EXTREMELY OLD GREASE. IT APPEARS THAT THE NUTS ON THE BLADE CLAMP WERE VERY LOOSE AND THE PROPELLER BLADE HAD SLIPPED 5 DEGREES. ONE CLAMP WAS CRACKED AND THE CRACK SHOWED SIGNS OF CONSIDERABLE RUBBING.  THE PROPELLER SHOWED EVIDENCE THAT IT HAD IT MAY HAVE COME APART IN FLIGHT DUE TO A FAILED CLAMP BOLT. THE GREASE HAD HARDENED TO AN EXTENT THAT IT HAD BECOME A SOLID AND COULD NOT BE PENETRATED BY A SHARP OBJECT.
